Low Vits - what action?

I have seen Dr P twice now, on 50mcg levo, NAX and NT. Feel terrible still, around 5 weeks on from being toxic on 100mcg of levo. Off work for second week.Had bloods done recently TSH gone from suppressed to 22, so v high (but prob due to stopping and starting levo and on lower dose). Vit B12 pg/mLwas 214 (180-914), serum folate 3.0 ng/mL (3.1-20.0) Low, serum ferritin 30 ug/L (13-150), D3 was borderline low, cholesteral high. GP ignored blood results, so no help! Dr P is waiting on thyroid and adrenal results from Genova. Just said to take NAX. I am worried that my contined extreme fatigue is also caused by these low vits and should be on injections or high vits? Was already taking lots of good quality vits a year before this, but they obviously are not being absorbed. So anxious too/panic attacks. I cant continue like this as have to return to work next mon and need to start driving again :( would appreciate any advice. - I have ordered some t3 by the way, just in case thats next step.

8 Replies

  • Be aware that not everyone gets on with NAX.

  • No, Dr P seems to only use that at Nutri Adrenal now. He seemed surprised I hadnt improved after the first few weeks. Whereas I had gotten worse fatigue wise.

  • I couldn't improve either. I think it might suit some, as reported on the forum, but others might not. Dr P studied at the Broda Barnes Institute and, as we know, our adrenals get a bashing when we are hypothyroid before diagnosed.


    I am sure you will do much better on T3 but with such a high TSH you need to start a.s.a.p. I believe but you can check with Dr P.

  • Millefleur, you need to supplement to get all of your vits/mins up.

    B12 is optimal 1,000. Supplement methylcobalamin 10,000mcg for 6-8 weeks to build levels, then reduce to 5,000mcg daily. Take a B Complex to keep other B vits balanced.

    Folate should be halfway through to top of range. Supplement folic acid or methylfolate.

    Vit D is optimally replete 74-200. Most people are comfortable around 100. Supplement 5,000iu daily and retest in 6 months.

    Cholesterol goes high when hypothyroid. When your thyroid levels are optimal cholesterol should drop.

    I think you need to get off T4 and start T3 as we've previously discussed.

  • Do your eat gluten? If you do it could be stopping your nutrients being absorbed. My iron levels rose quite suddenly when I went gluten-free, after struggling to raise levels for nearly two years.

    If you do start eating gluten-free it must be done 100% of the time. It isn't possible to cheat and still be gf. Give it a try for 3 months. If it doesn't help then you can always go back to it again.

  • Hi Mille, I don't understand if you were toxic, why are you back on levo? No wonder you were toxic since your ferritin was too low to convert to T3. You need to get it to at least 70. If your T3 comes in, perhaps you should start taking it. I can't see where you are getting any T3 unless you are producing some of your own. You must feel terrible.

  • Had to go back on Levo as taking NAX and NT alone were not working and its ended up with me being so ill im off work. Dr P is away until next Fri now, just found out when I tried to book the telephone app for 18th that he told me to book! Hes waiting to get results back from Genova for thyroid urine and adrenal saliva before suggesting anything different (i assume anyway). Waiting for t3 I ordered to come, in case he says to start it. I will deffo start taking the vits Clutter has suggested. I stopped the ones I had been taking when Dr P got involved as I didnt want to add anything he didnt want me taking. Neither him or my GP have seemed concerned about the low vit levels and NAX certainly doesnt have all those in.

  • I'm sorry to hear this. I understand the theory of not stressing adrenals further by supplying too much thyroid hormone and I suppose it is going to be a rough ride until your adrenals heal. I have just lost all faith in Levo as it forces the body to make up for the componants already found in NDT and when you are ill, it is difficult. I hope you improve soon.

You may also like...